Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A combinatorial method for calculating the moments of Lévy area


Authors: Daniel Levin and Mark Wildon
Journal: Trans. Amer. Math. Soc. 360 (2008), 6695-6709
MSC (2000): Primary 60J65; Secondary 05A15
DOI: https://doi.org/10.1090/S0002-9947-08-04526-1
Published electronically: July 24, 2008
MathSciNet review: 2434307
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a new way to compute the moments of the Lévy area of a two-dimensional Brownian motion. Our approach uses iterated integrals and combinatorial arguments involving the shuffle product.


References [Enhancements On Off] (What's this?)

  • 1. CHEN, K.-T.
    Integration of paths, geometric invariants and a generalized Baker-Hausdorff formula,
    Ann. of Math. (2) 65 (1957), 163-178. MR 0085251 (19:12a)
  • 2. O'CONNELL, N.
    Conditioned random walks and the RSK correspondence. Random matrix theory,
    J. Phys. A 36 (2003), no. 12, 3049-3066. MR 1986407 (2004e:05201)
  • 3. FAWCETT, T.
    Problems in stochastic analysis. Connections between rough paths and non-commutative harmonic analysis.
    D. Phil. thesis, Oxford University, 2003.
  • 4. GAVEAU, B.
    Principe de moindre action, propagation de la chaleur et estimées sous elliptiques sur certains groupes nilpotents,
    Acta Math. 139 (1977), no. 1-2, 95-153. MR 0461589 (57:1574)
  • 5. GAINES, J. G.
    The algebra of iterated stochastic integrals, (English summary) Stochastics Stochastics Rep. 49 (1994), no. 3-4, 169-179. MR 1785003 (2001e:60113)
  • 6. HAMBLY, B. AND LYONS, T.
    Uniqueness for the signature of a path of bounded variation and continuous analogues of the free group,
    arXiv:math.CA/0507536 (submitted).
  • 7. KNUTH, D. E.
    The art of computer programming. Volume 3.
    Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1973.
    Sorting and searching, Addison-Wesley Series in Computer Science and Information Processing. MR 0445948 (56:4281)
  • 8.EVY, P.
    Le mouvement Brownien plan. (French)
    Amer. J. Math.
    62 (1940), 487-550. MR 0002734 (2:107g)
  • 9.EVY, P.
    Processus stochastiques et mouvement Brownien,
    Suivi d'une note de M. Loève. (French) Gauthier-Villars, Paris, 1948. MR 0190953 (32:8363)
  • 10.EVY, P.
    Wiener's random function, and other Laplacian random functions,
    in Proceedings of the Second Berkeley Symposium on Mathematical Statistics and Probability, 1950, 171-187, Univ. California Press, Berkeley and Los Angeles, 1951. MR 0044774 (13:476b)
  • 11. LYONS, T. AND VICTOIR, N.
    Cubature on Wiener space,
    Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci.
    460 (2004), no. 2041, 169-198. MR 2052260 (2005b:35306)
  • 12. LYONS, T. J., L´EVY, T., AND CARUANA, M.
    Differential equations driven by rough paths, vol. 1908 of Lecture Notes in Mathematics
    Ecole d'Eté de Probabilités de Saint-Flour XXXIV-2004, Springer, 2007. MR 2314753
  • 13. STANLEY, R. P.
    Enumerative combinatorics. Vol. 2, vol. 62 of Cambridge Studies in Advanced Mathematics.
    Cambridge University Press, Cambridge, 1999.
    With a foreword by Gian-Carlo Rota and an appendix by Sergey Fomin. MR 1676282 (2000k:05026)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60J65, 05A15

Retrieve articles in all journals with MSC (2000): 60J65, 05A15


Additional Information

Daniel Levin
Affiliation: Mathematical Institute, University of Oxford, 24-29 St Giles’, Oxford OX1 3LB, United Kingdom
Email: levin@maths.ox.ac.uk

Mark Wildon
Affiliation: Department of Mathematics, University of Wales, Swansea, Singleton Park, Swansea SA2 8PP, United Kingdom
Email: m.j.wildon@swansea.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-08-04526-1
Keywords: L\'evy area, shuffle product, signature of a path
Received by editor(s): February 1, 2007
Received by editor(s) in revised form: April 16, 2007
Published electronically: July 24, 2008
Additional Notes: The first author was supported by the EPSRC Fellowship “Partial differential equations — A rough path approach” GR/S18526/01
The second author was supported by EPSRC Grant EP/D054664/1
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society